Publications

Selected Papers

List of all papers

  1. The bipolar filtration of topologically slice knots (with Min Hoon Kim)
    • Preprint arxiv:1710.07803 (23 pages) 
  2. Unknotted gropes, Whitney towers, and doubly slicing knots (with Taehee Kim)
    Transactions of the American Mathematical Society, to appear.
    • Preprint arXiv:1612.02226 (43 pages)
  3. Rational Whitney tower filtration of links
    Mathematische Annalen, to appear.
    • Published (Online First) • Preprint arXiv:1609.05161
  4. Whitney towers and abelian invariants of knots (with Mark Powell and Kent E. Orr)
    • Preprint arXiv:1606.03608 (34 pages) 
  5. Rasmussen $s$-invariants of satellites do not detect slice knots (with Min Hoon Kim)
    Journal of Knot Theory and Its Ramifications 26 (2017), no. 2, Special issue for Tim Cochran, 1740001.
    Published  Preprint arXiv:1512.08931
  6. The Grothendieck group of polytopes and norms (with Stefan Friedl and Florian Funke)
    Münster Journal of Mathematics 10 (2017), 75–81.
    Published • Preprint arXiv:1512.06699
  7. Complexities of 3-manifolds from triangulations, Heegaard splittings, and surgery presentations
    Quarterly Journal of Mathematics, to appear.
    Published • Preprint arXiv:1506.00757
  8. Complexity of surgery manifolds and Cheeger-Gromov invariants
    International Mathematics Research Notices (IMRN) 2016, no. 18, 5603–5615.
    Published • Preprint arXiv:1506.00758
  9. Classical homological invariants are not determined by knot Floer homology and Khovanov homology (with Toshifumi Tanaka)
    Journal of Knot Theory and Its Ramifications 25 (2016) no. 7, 1650039, 14 pp.
    • Published
  10. Non-meridional epimorphisms of knot groups (with Masaaki Suzuki)
    Algebraic and Geometric Topology 16 (2016) no.2, 1135–1155.
    Published • Preprint arXiv:1502.06039 (20 pages)
  11. Casson towers and slice links (with Mark Powell)
    Inventiones Mathematicae 205 (2016), no.2, 413–457.
    • Published • Preprint arXiv:1411.1621
  12. A topological approach to Cheeger-Gromov universal bounds for von Neumann ρ-invariants
    Communications on Pure and Applied Mathematics 69 (2016), no. 6, 1154–1209.
    • Published  Preprint arXiv:1405.1805
  13. Non-concordant links with homology cobordant zero framed surgery manifolds (with Mark Powell)
    Pacific Journal of Mathematics 272 (2014), no. 1, 1–33.
    • Published • Preprint arXiv:1309.5051
  14. Splitting numbers of links (with Stefan Friedl and Mark Powell)
    Proceedings of the Edinburgh Mathematical Society 60 (2017) no. 3, 587–614.
    • Published • Preprint arXiv:1308.5638
  15. Covering link calculus and the bipolar filtration of topologically slice links (with Mark Powell)
    Geometry and Topology 18 (2014), no. 3, 1539–1579.
    • Published • Preprint arXiv:1212.5011
  16. Concordance of links with identical Alexander invariants, (with Stefan Friedl and Mark Powell)
    Bulletin of the London Mathematical Society 46 (2014), no. 3, 629–642.
    • PublishedPreprint arXiv:1212.2924
  17. Symmetric Whitney tower cobordism for bordered 3-manifolds and links
    Transactions of the American Mathematical Society 366 (2014), no. 6, 3241–3273.
    • Published • Preprint arXiv:1204.4968
  18. Concordance to links with unknotted components (with Daniel Ruberman)
    Algebraic and Geometric Topology 12 (2012), 963–977.
    • Published • Preprint arXiv:1103.2417
  19. Hidden torsion, 3-manifolds, and homology cobordism (with Kent E. Orr)
    Journal of Topology 6 (2013), no. 2, 490–512.
    PublishedPreprint arXiv:1101.4092
  20. Smooth concordance of links topologically concordant to the Hopf link (with Taehee Kim, Daniel Ruberman, and Saso Strle)
    Bulletin of the London Mathematical Society 44 (2012), 443–450.
    PublishedPreprint arXiv:1012.2045
  21. Amenable $L^2$-theoretic methods and knot concordance
    International Mathematics Research Notices (IMRN) 2014, no. 17, 4768–4803.
    PublishedPreprint arXiv:1010.1058
  22. Twisted torsion invariants and link concordance (with Stefan Friedl)
    Forum Mathematicum 25 (2013), no. 3, 471–504.
    Published • Preprint arXiv:1001.0926
  23. $L^2$-signatures, homology localization, and amenable groups (with Kent E. Orr)
    Communications on Pure and Applied Mathematics 65 (2012), no. 6, 790–832.
    Published • Preprint arXiv:0910.3700
  24. The cobordism group of homology cylinders (with Stefan Friedl and Taehee Kim)
    Compositio Mathematica 147 (2011), 914–942.
    Published • Preprint arXiv:0909.5580
  25. Link concordance, homology cobordism, and Hirzebruch-type defects from iterated p-covers
    Journal of the European Mathematical Society (JEMS) 12 (2010), no. 3, 555–610.
    Published • Preprint arXiv:0705.0088
  26. Structure of the string link concordance group and Hirzebruch-type invariants
    Indiana University Mathematics Journal 58 (2009), 891–928.
    Published • Preprint arXiv:0709.2968
  27. Covering link calculus and iterated Bing doubles (with Taehee Kim)
    Geometry and Topology 12 (2008), 2173–2201.
    PublishedPreprint arXiv:0712.3762
  28. Topological minimal genus and $L^2$-signatures
    Algebraic and Geometric Topology 8 (2008), 885–909.
    PublishedPreprint arXiv:math.GT/0609411
  29. Algebraic and Heegaard-Floer invariants of knots with slice Bing doubles (with Charles Livingston and Daniel Ruberman)
    Mathematical Proceedings of the Cambridge Philosophical Society 144 (2008), 403–410.
    PublishedPreprint arXiv:math.GT/0612419
  30. Injectivity theorems and algebraic closures with coefficients
    Proceedings of the London Mathematical Society 96 (2008), no. 1, 227–250.
    PublishedPreprint arXiv:math.GT/0609409
  31. The structure of the rational concordance group of knots
    Memoirs of the American Mathematical Society 189 (2007), no. 885, x+95pp.
    Published • Google Books • Preprint arXiv:math.GT/0609408
  32. Signature invariants of covering links (with Ki Hyoung Ko)
    Transactions of the American Mathematical Society 358 (2006), 3399–3412.
    Published Preprint arXiv:math.GT/0108206
  33. The effect of mutation on link concordance, 3-manifolds, and the Milnor invariants
    Journal of Knot Theory and Its Ramifications 15 (2006), no. 2, 239–257.
    PublishedPreprint arXiv:math.GT/0109134
  34. Knot signature functions are independent (with Charles Livingston)
    Proceedings of the American Mathematical Society 132 (2004), 2809–2816.
    PublishedPreprint arXiv:math.GT/0208225
  35. Fibred knots and twisted Alexander invariants
    Transactions of the American Mathematical Society 355 (2003), 4187–4200.
    PublishedPreprint arXiv:math.GT/0109136
  36. Signatures of links in rational homology spheres (with Ki Hyoung Ko)
    Topology 41 (2002), 1161–1182.
    PublishedPreprint arXiv:math.GT/0108197
  37. On equivariant slice knots (with Ki Hyoung Ko)
    Proceedings of the American Mathematical Society (1999) 127, no. 7, 2175–2182.
    Published
  38. Signature invariants of links from irregular covers and non-abelian covers (with Ki Hyoung Ko)
    Mathematical Proceedings of the Cambridge Philosophical Society (1999) 127, 67–81.
    Published
  39. An identity-based signature from gap Diffie-Hellman groups (with Jung Hee Cheon)
    PKC 2003, Lecture Notes in Computer Science 2567 (2002), pp. 18–30.
  40. An efficient implementation of braid groups (with Ki Hyoung Ko, Sang Jin Lee, Jae Woo Han, and Jung Hee Cheon)
    Asiacrypt 2001, Lecture Notes in Computer Science 2248 (2001), pp. 157–174.

Papers unpublished

  1. Unknown values in the table of knots (with Charles Livingston)
    • arXiv:math.GT/0503125

    • This note is regularly updated to provide up-to-date information on unknown values of basic knot invariants, in conjunction with the website KnotInfo.
  2. A characterization of the Murasugi polynomial of an equivariant slice knot
    • arXiv:math.GT/0404403

    • The main result and its proof in this paper will appear in an upcoming new edition of J. Hillman’s book “Algebraic Invariants of Links” (World Scientific).
  3. Rasmussen invariants and link concordance (with Taehee Kim)
    • In this note we observe that Rasmussen’s argument actually shows the invariance of Lee’s degenerated Khovanov homology, as a filtered vector space, under link concordance.  Later this was rediscovered by John Pardon, “The link concordance invariant from Lee homology” (arXiv:1107.4702).
For citation information, see my papers on Google Scholar.